MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®RX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®RX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*RX05RW
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported poor oxygenation.It was replaced with a new rx05; however, the oxygenation did not improve.The event occurred intra-operative.There was no patient injury or medical/surgical intervention required.There was no health hazard attributable to the event.The procedure outcome was not reported.The final patient impact was not harmed.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided a2: age & date of birth: requested, not provided a4: weight: requested, not provided a5: ethnicity: requested, not provided a6: race: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e1: establishment name: unknown e3: occupation: clinical engineer visual inspection of the actual sample upon receipt found no anomaly such as a breakage.The actual sample, after rinsed and dried, was tested for the o2 transfer and co2 removal performance in accordance with the product inspection protocol.It was confirmed to meet the factory's specifications.No anomaly was found.[bovine blood conditions] hb: 12 g/dl, temp.: 37°c., ph: 7.4, svo2: 65%, pvco2: 45 mmhg [circulation conditions] blood flow rate: 2 l/min and 1 l/min, v/q:1, fio2: 100% [o2 transfer volume] @2l/min: 116 ml/min., @1l/min: 65 ml/min [co2 removal volume] @2l/min: 99 ml/min., @1l/min: 57 ml/min review of the manufacturing record and the shipping inspection record of the actual sample found no anomaly.Search of the past complaint file of the involved product code/lot# found no other similar report was found.Based on the investigation result, the gas transfer performance of the actual sample after cleaning met the factory's specifications, and no anomaly was found.Since no anomaly was found in the actual sample, the cause of occurrence could not be clarified.Relevant instructions for use (ifu) reference: "start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements." "measure blood gases and make necessary adjustments as follows.A.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.-to decrease pao2, decrease fio2.-to increase pao2, increase fio2.B.Control paco2 by changing the total gas flow.-to decrease paco2, increase total gas flow.-to increase paco2, decrease total gas flow." "a phenomenon called wet lung may occur when water condensation occurs inside fibers of microporous membrane oxygenators with blood flowing exterior to the fibers.This may occur when oxygenators are used for a longer period of time.If water condensation and/or a decrease in pao2 and/or an increase in paco2 is noted during extended oxygenator use, briefly increasing the gas flow rate may improve the performance.Increase gas flow rate, to 5 l/min for 10 seconds.Do not repeat this flushing technique, even if oxygenator performance is not improved." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction.D4: udi.The udi was updated to match the correct format.Due to internal review, a correction was made to section d3.

Brand Name
CAPIOX®RX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18193346
Report Number9681834-2023-00227
Device Sequence Number20509071
Product Code DTZ
UDI-Device Identifier04987350763471
UDI-Public(01)04987350763471(17)260331(10)230421
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2026
Device Model NumberCX*RX05RW
Device Catalogue NumberN/A
Device Lot Number230421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2023
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date08/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale